Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 4, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 31, 2024, 2:57 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 31, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2024, 2:57 AM EDT (06:57 UTC)
- In effect from
- May 31, 2024, 8:00 AM EDT
- Expired
- May 31, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356 WHUS41 KGYX 310657 CFWGYX Coastal Hazard Message National Weather Service Gray ME 257 AM EDT Fri May 31 2024 MEZ023>028-NHZ014-010000- /O.NEW.KGYX.BH.S.0004.240531T1200Z-240601T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 257 AM EDT Fri May 31 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ MLE
1 follow-up statement
923 WHUS41 KGYX 311806 CFWGYX Coastal Hazard Message National Weather Service Gray ME 206 PM EDT Fri May 31 2024 MEZ023>028-NHZ014-010000- /O.CON.KGYX.BH.S.0004.000000T0000Z-240601T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 206 PM EDT Fri May 31 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 50s. * WHERE...In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. In New Hampshire, Coastal Rockingham County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ ARNOTT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 30, 10:30 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 30, 10:30 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Gray ME 1030 PM EDT Thu May 30 2024 .SYNOPSIS... High pressure building towards the region through Friday will bring clearing skies...cool nights...and seasonable day time temperatures. A warming trend will begin this weekend with any chances for showers remaining minimal. These mild and generally dry conditions are expected to persist through at least the first half of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 1030 PM Update...Had to slow clearing in the western Maine mountains once again as clouds continue to round the base of the 500 mb trough. This will also slow cooling for a bit, but dry air continues to advect in and chip away at them so didn't change low temperatures as it won't take long for temperatures to plummet when it does clear out. For this reason I also left the frost advisory unchanged. Clouds have cleared out elsewhere as expected, maybe even a bit early for the coast, so we are on track for a chilly night. 630 PM Update...The going forecast remains on track as showers are now well offshore. Clouds are still draped over the coastal plain, but will be slowly clearing. Also delayed clearing up north for a few hours as clouds are streaming in from across the International Border. Otherwise, very minor tweaks to temperature, dewpoints, and winds just to load in observations and smooth trends over the next couple of hours. Previous Discussion... High Impact Weather Potential: Frost potential across the north...otherwise minimal. Pattern: Compact shortwave responsible for this morning shower activity across southern areas is pushing east as broader longwave troughing settles overhead. Through this Evening: Residual shower activity will quickly come to an end this evening as northwesterly flow advects drier air into the region. Expect skies to continue to clear from the northwest with 8pm temperatures ranging from the mid 50s north to around 60 in the south. Tonight: With low pressure departing to the east...drier northwesterly flow becomes established for the overnight which should bring clearing skies to the entire area as advertised by short term mesoscale ensemble guidance. 1000 mb geostrophic wind speeds remain about 20kts through the overnight which suggests that the hilltops should remain coupled overnight while the deeper valleys go calm. In these valleys...Thursday PM dewpoints will have fallen into the 30s /even upper 20s/ which should allow temperatures to fall quickly. Previous forecast followed the MOS guidance closely and see no reason to deviate from this trend. The result will be a frosty night across our northern tier of zones and will hoist a frost advisory for this expectation. Further south...most other locations will fall into the lower and middle 40s...warmest on the hills. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... High Impact Weather Potential: Minimal. Pattern: Longwave trough axis just to our east early Friday will continue to push east through the short term period with a longwave ridge building in from the west. This will perpetuate dry... northerly flow across the region with our primary forecast focus being on whether we can spawn any showers Friday afternoon. Friday: While mid level heights gradually build during the day...the core of the height rises actually passes southwest of our region...into the Mid Atlantic. At the same time...the cold core aloft /T5s around -25C/ will brush us as it crosses eastern Maine. This will result in some weak instability /100-200 J/kg/ of SBCAPE though with rather dry boundary layer conditions /inverted V/ as surface dewpoints will likely be in the upper 30s. A few of the mesoscale ensemble members have a few light showers developing in the afternoon though any of the activity is very light. Given the dry boundary layer conditions...have some doubts that this will materialize...and will go no higher than a 20% PoP over our far eastern zones in the afternoon as most locations will likely remain dry. Deep mixing is expected...with T8s around +6-8C and some downslope assistance expect highs in the upper 60s in the mountains to the lower/middle 70s to the south and east. Friday Night: Surface high pressure ridge axis overhead with mid level ridging building into the region from the west should allow for a quiet night with column drying allowing for any evening mid level cloudiness to clear out with another clear and cool night expected. Boundary layer moisture is slightly higher than on Thursday night with Friday's temperatures a bit warmer than Thursday's. Therefore...despite the good radiational cooling conditions...expect that we/ll not be quite as cool as on Thursday night...but some northern valleys will likely again drop into the upper 30s. Otherwise...40s north to around 50 south/coast looks good for overnight lows. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A rather quiet weather pattern in the long term with moderating temperatures. Next chance of widespread showers will hold off until late next week. In the dailies: On saturday high pressure will build south of the region off the Southeast Coast. On Sunday a weak warm front will lift north. This may bring a period of mid to upper level clouds but moisture appears to be limited. High pressure establishes itself overhead Monday and Tuesday. The high pushes offshore on Wednesday as low pressure moves to the Western Great Lakes. As that low moves into Southern Canada on Thursday, a cold front will pivot around the low and approach the region during the day. This will result in an area of showers and possible thunderstorms later in the day and beyond. Have added patchy marine fog each night starting Monday Night. High temperatures will range from the 70's to lower 80's with seabreezes cooling immediate coastal areas and islands. Low temperatures will moderate from the upper 40s to low 50s Sunday morning to the mid 50s to around 60 by Thursday morning. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... Short Term... Summary: Generally quiet weather is expected through the period with clearing skies this evening behind departing low pressure...with high pressure then building towards the region through Friday night. Restrictions: VFR attm across the terminals and this will dominate the period through Friday night. There is some limited potential for some fog at HIE tonight...but confidence in occurrence is not high enough at this time for inclusion in the TAF. Winds: Northerly winds 5-10kts today will diminish to 5kts or less tonight before rebounding to around 10G15kts from the northwest for the day on Friday. Winds will go calm/light-variable again Friday night. LLWS: LLWS is not expected through Friday night. Lightning: Lightning is not expected through Friday night. Long Term... Expect VFR to MVFR throughout the period. && .MARINE... Short Term...A few gusts 20-25kts will continue off the NH coast for another couple of hours before diminishing. Beyond this...northwesterly winds 5 to 15kts through the period will allow both winds and waves to remain below SCA levels through Friday night. Long Term...Wind and waves to remain below SCA conditions through the extended forecast period. Patchy fog mainly at night starting Monday Night. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Frost Advisory from 2 AM to 8 AM EDT Friday for MEZ007>009. NH...Frost Advisory from 2 AM to 8 AM EDT Friday for NHZ001>003. MARINE...None. && SYNOPSIS...Baron NEAR TERM...Arnott SHORT TERM...Arnott LONG TERM...Lulofs AVIATION...Arnott/Lulofs MARINE...Arnott/Lulofs
Hazardous weather outlook, May 30, 2:00 PM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 200 PM EDT Thu May 30 2024 MEZ012>014-018>028-033-NHZ004>015-311800- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 200 PM EDT Thu May 30 2024 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>003-311800- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton- 200 PM EDT Thu May 30 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-311800- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 200 PM EDT Thu May 30 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
Nearby
Beach Hazards Statements in Maine, 2024Beach Hazards Statements in New Hampshire, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.